MAUDE Adverse Event Report: DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE

DEPUY MITEK LLC US S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA; ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Model Number 227355
Medical Device Problem Code Loss of or Failure to Bond (1068)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: according to the information provided, it was reported that during a knee arthroscopy, when connecting a s50 3mm/50º suction electrode w/ integrated hand piece to the generator it does not function at all (could not coagulate and cut).The device was received and evaluated.Visual inspection revealed signs of activation, cable and connector showed no damage including the pins.Functional test was performed, on ablation and coagulate modes a warning signal appeared as "output shorted," therefore, the device was sent to the supplier for further evaluation.Supplier evaluation result for s50 sm.Dia.Electrode w/integ.Hndpiece-ea: the device was not returned in the original packaging, there are no obvious signs of use, saline residue visible in suction tube, no visible damage to the device shaft, handle, cable or plug.The electrical test was performed with the different parameters as a result the primary capacitance was fail.During functional test, the activation test ablation and coagulation mode were fail.Supplier summary: the investigation established the device function would vary between correct performance, and output short error.From our investigation we were able to confirm the customer reported defect of ¿output shorted¿ during testing of the returned device.Electrodes, which exhibit a similar defect have been further investigated through cap & cap.Both of these capas are now closed.Continuous review of complaints will be performed, and if any adverse trend is noted, a further review of this decision will be undertaken.A manufacturing record evaluation was performed for the finished device (b)(4) number, and no non-conformances were identified.At this point, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by sales rep via complaint submission tool that during a knee arthroscopy, when connecting a s50 3mm/50º suction electrode w/ integrated handpiece to the generator it does not function at all (could not coagulate and cut).Another device was used to complete procedure.No surgical delay or patient consequence reported.No additional information could be provided.

Brand Name
S50 SM.DIA.ELECTRODE W/INTEG.HNDPIECE-EA
Common Device Name
ENDOSCOPIC ELECTROSURGICAL ELECTRODE, BIPOLAR, SINGLE USE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10605048
Report Number1221934-2020-02807
Device Sequence Number19568318
Product Code GEI
UDI-Device Identifier10886705009732
UDI-Public10886705009732
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K120095
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2021
Device Model Number227355
Device Catalogue Number227355
Device Lot NumberU1901122
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/25/2020
Initial Report FDA Received Date09/30/2020
Patient Sequence Number1
Patient Age48 YR